I have only been on zoloft for a year and It has Not been a good med for me. Been through hell this past year. Within the first month I noticed I could not drink caffeine and I used to drink a cup of coffee a day. It would make my heart which is healthy, flutter and skip beats and make me feel weird.
Haven't had any coffee in a year!
How long ago was the dose increase? It can take the same amount of time to notice a dose increase working and to get used to start-up side effects as it does to start a med in the first place, which is about 4-6 weeks. That being said, drugs do poop out. If it has, you are going to have to go through the slow taper off of it and try something else. If you haven't tried therapy yet or for a long time, the good thing about therapy is it usually doesn't wear off, it fixes the problem, doesn't just tamp down symptoms. On the other hand, no guarantee it will work and it can take a lot of time. Don't really get the coffee thing, but two possibilities: because the drug has stopped working, your anxiety is going back up and the caffeine is making it worse by stimulating you even further; or, antidepressants can be stimulating to people. While Zoloft usually is sedating, it can be stimulating to a given individual, and so this could be a side effect of going up in dose. But please, you've been on it a long time -- don't quit abruptly, don't let a doc talk you into quitting quickly and switching you to another med -- do the slow taper and be safe and then when done successfully move on. I had one poop out on me, it happens.